Methylphenidate Induced Lip and Tongue Biting
CEM GOKCEN , MEHMET KARADAG *, IHSAN AKSOY
1Gaziantep University, Faculty of Medicine, Department of Child andAdolescent Psychiatry, 2Gaziantep University, Faculty of Medicine, Department of Child andAdolescent Psychiatry, 3Adiyaman University Research and Education Hospital, Department of Psychiatry
Received: November 16, 2016; Revised: February 3, 2017; Accepted: February 14, 2017; Published online: February 14, 2017.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Attention deficit hyperactivity disorder (ADHD) is a life-long neurodevelopmental disorder and treatment depends on pharmacotherapy because of its biological origin. Stimulant drugs are the most commonly used treatment for ADHD and they have various side effects. Herein, we report a case who bit off the tip of her tongue with extended release OROS MPH 36 mg/day, bit the tip of her lower lip with short-acting (IR) MPH 10 mg/day and lateral part of her tongue with IR MPH 20 mg/day. A diagnosis of epilepsy was unlikely because of the normal neurological examination and EEG findings. This case was considered as an atypical side effect of MPH such as perseverative/compulsive behaviours and movement disorders. Clinicians should be aware of that stimulant medications may cause lip and tongue biting behavior and this may effect treatment compliance tremendously.
Keywords: ADHD, Stereotypic Movements, Methylphenidate, Lip Biting, Tongue Biting


e-submission

Archives